Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

March 31, 2021Appling County, Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this special weather statement at Mar 31, 2021, 6:39 PM EDT for Appling County, Coffee County, Jeff Davis County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 6:39 PM EDT (22:39 UTC)
Expired
Mar 31, 2021, 7:30 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL

Counties Appling County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 93 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS82 KJAX 312239
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
639 PM EDT Wed Mar 31 2021
 
GAZ132>135-149-312330-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
639 PM EDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN ATKINSON...
NORTHWESTERN BACON...JEFF DAVIS AND NORTHWESTERN APPLING COUNTIES
UNTIL 730 PM EDT...

* At 637 PM EDT, a line of strong thunderstorms extended along a 
  line from near Alamo to 9 miles northwest of Ambrose to near 
  Norman Park. Movement was east at 35 mph.

* Winds gusts up to 45 mph have been reported with these storms.

* Locations impacted include...
  Douglas, Baxley, Hazlehurst, Alma, Willacoochee, Broxton, Ambrose,
  Graham, Plant Hatch and Nicholls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3190 8217 3159 8238 3123 8305 3128 8303
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3193 8259 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 2237Z 255DEG 32KT 3213 8275 3171 8310 3129 8373 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:31 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 31, 4:31 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
431 PM EDT Wed Mar 31 2021

...ISOLATED STRONG TO SEVERE STORMS INLAND SOUTHEAST GEORGIA THIS
EVENING...

.NEAR TERM [Through Tonight]...

West coast sea breeze pushed scattered showers and storms eastward
across northeast Florida earlier this afternoon and is now
interacting with the east coast sea breeze. South-southwest flow
will keep showers and isolated thunderstorm over the I-95 corridor
and nearshore waters into this evening. For tonight, attention
will turn to approaching cold front from the Northwest which will
trigger a squall line across SW Georgia that will show some
weakening as it pushes into inland SE GA just after sunset. The
risk for isolated strong to severe storms with damaging winds
still possible through midnight mainly for areas northwest of
Alma before the rest of the pre-frontal squall line and trailing
cold front push through the remainder of the area with scattered
showers during the overnight hours. Will be quite a range of temps
by sunrise tomorrow morning with 60s along and just south of the
frontal boundary near the NE FL coast while most areas inland just
behind the front will fall into the 50s, and even some cooler
upper 40s possible after sunrise across extreme inland SE GA.
Breezy Northwest winds at 15 to 20 mph will pick up behind the
frontal passage through the night with gusts to 30 mph possible at
times as cold air advection increases.

.SHORT TERM [Thursday Through Friday Night]...

Strong cold front will exit the area tomorrow morning with some
lingering showers possible across north-central FL and northeast
FL coastal zones. Strong high pressure builds in from the
northwest tightening the gradient across the area. Breezy
northwesterly winds develop in the wake of the frontal passage
with sustained winds 15-20 mph and gusts up to 30 mph possible.
Breezy northerly winds and cold air advection will cause low
temperatures Thursday night to drop into the mid 30s across inland
southeast GA to the mid 40s along the coast and wind chills in the
30s. Winds begin to weaken on Friday as high pressure shifts
southeast over the region. Lighter winds Friday night will allow
for potential frost development over inland southeast GA and
Suwannee Valley.

.LONG TERM [Saturday Through Tuesday]...

Surface high pressure over the Carolinas Saturday morning will
slowly shift southward through Tuesday and will be the dominant
weather feature during this period. A stream of shortwaves will
progress across Gulf coast states this weekend into early next
week. Models keep the area dry through the period and so the
shortwaves will only bring an increase in cloud cover. Below
normal temperatures on Saturday warm to above normal by early next
week.

&&

.AVIATION...
[Through 18Z Thursday]

West coast sea breeze front already kicking off showers in the
vicinity of the GNV TAF site and these will track E-NE and
interact with the East Coast sea breeze front bringing widely
scattered shower potential to all TAF sites and have included
VCSH at all TAF sites for the remainder of the afternoon, for now
the best showers chances are at GNV/SGJ and have included 2 hr
TEMPO groups at these locations. Thunder chances remain low enough
to leave out of the TAF sites this afternoon for now, but will
monitor. After sunset should be mainly quiet period with VFR conds
ahead of the approaching cold front from 00z-06z, then low clouds
(MVFR CIGS) will push off the NE Gulf of Mexico into GNV by 06z,
then gusty West-Northwest winds, scattered showers (VCSH for now)
and fropa will occur at all TAF sites in the 08-11z time frame
with MVFR CIGS all TAF sites, except for IFR CIGS likely at GNV
during this time frame with conds becoming VFR at all TAF sites in
the 13-15Z time frame from NW to SE as Northwest winds continue
to increase to 15 knots with gusts to at least 25 knots expected
the remainder of the period through 18z.

&&

.MARINE...

A cold front will move southeast across the region tonight into
tomorrow morning bringing showers and storms. Winds and waves
increase to advisory criteria behind the front as strong high
pressure builds in from the northwest. Advisory conditions will
last into Friday. High pressure will move to the north Friday
night through the early part of next week.

Rip Currents:  SE GA Moderate through Thursday
               NE FL Moderate through Thursday

&&

.FIRE WEATHER...

A chance of showers and slight chance of thunderstorms over northeast
Florida this afternoon with the sea breeze, then potential for a
line of showers and thunderstorms moving into southeast Georgia
this evening due to the cold front, and some strong storms will be
possible in southeast Georgia. The cold front will move southeast
across the area tonight and southeast of the region tomorrow
morning. Relative humidities will fall to critical levels tomorrow
and Friday. Gusty northwesterly winds develop tomorrow leading to
potential elevated fire danger for parts of southeast Georgia and
northeast Florida. Red flag warnings are not anticipated at this
time due to elevated surface moisture.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  51  63  35  58  34 /  40   0   0   0   0
SSI  55  65  41  57  42 /  30  10   0   0   0
JAX  56  67  39  59  38 /  20  10   0   0   0
SGJ  60  69  45  57  46 /  20  20   0   0   0
GNV  58  68  40  62  39 /  20  10   0   0   0
OCF  61  71  40  65  39 /  30  20   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 10 AM Thursday to 2 PM EDT Friday for
     Coastal waters from St. Augustine to Flagler Beach FL out
     20 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory from 6 AM Thursday to 2 PM EDT Friday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM.

&&

In the hours before

Special weather statement, Mar 31, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
639 PM EDT Wed Mar 31 2021

GAZ132>135-149-312330-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
639 PM EDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN ATKINSON...
NORTHWESTERN BACON...JEFF DAVIS AND NORTHWESTERN APPLING COUNTIES
UNTIL 730 PM EDT...

* At 637 PM EDT, a line of strong thunderstorms extended along a
  line from near Alamo to 9 miles northwest of Ambrose to near
  Norman Park. Movement was east at 35 mph.

* Winds gusts up to 45 mph have been reported with these storms.

* Locations impacted include...
  Douglas, Baxley, Hazlehurst, Alma, Willacoochee, Broxton, Ambrose,
  Graham, Plant Hatch and Nicholls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3190 8217 3159 8238 3123 8305 3128 8303
      3140 8314 3146 8315 3151 8308 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3193 8259 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 2237Z 255DEG 32KT 3213 8275 3171 8310 3129 8373

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:08 PM EDTAreal Flood WarningJAXAlachua, Columbia82 min
Mar 30, 8:16 PM EDTSpecial Weather StatementJAXAlachua29 min
Mar 30, 8:53 PM EDTAreal Flood WarningJAXMarion82 min
Mar 30, 10:17 PM EDTAreal Flood WarningJAXMarion36 min
Mar 30, 10:19 PM EDTSpecial Weather StatementJAXPutnam41 min
Mar 31, 3:04 AM EDTDense Fog AdvisoryJAXNassau6 hr
Mar 31, 3:01 PM EDTSmall Craft AdvisoryJAX60 hr
Mar 31, 7:27 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee48 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.